Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 53, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 11, 2022, 6:20 AM CDT for Walton County, Florida. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2022, 6:20 AM CDT (11:20 UTC)
- Expired
- Sep 11, 2022, 8:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 39 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 6:40 AM CDT | HEAVY RAIN 4.2 | 2 Wnw Blue Mountain Bea, FL | MESONET STATION 1451W ED WALLINE BEACH ACCESS MEASURED 4.2 INCHES OF RAIN IN THE PAST 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WGUS52 KTAE 111120
FFWTAE
FLC131-111315-
/O.NEW.KTAE.FF.W.0053.220911T1120Z-220911T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
620 AM CDT Sun Sep 11 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Walton County in the panhandle of Florida...
* Until 815 AM CDT.
* At 620 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen in the last 1 Hour. The expected rainfall rate is
3 to 5 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Santa Rosa Beach, Blue Mountain Beach, Four Mile Village, Grayton
Beach, Sandestin, Gulf Pines and Miramar Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3040 8639 3038 8633 3042 8631 3039 8630
3040 8630 3039 8629 3039 8624 3040 8624
3040 8622 3042 8627 3042 8626 3043 8625
3038 8617 3038 8613 3031 8615 3037 8639
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-5 INCHES IN 1 HOUR
$$
EBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:04 AM CDT, 16 minutes earlier.
Area forecast discussion, Sep 11, 6:04 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 704 AM EDT Sun Sep 11 2022 .AVIATION... [Through 12Z Monday] Widespread IFR/LIFR conditions will prevail through at least 13z this morning. Widespread showers and storms over the Gulf will begin to move inland through the morning, possibly affecting ECP/TLH after 13z. Conditions improve to MVFR/IFR levels after 13/14z but they'll likely stay at or around MVFR levels all day due to low ceilings. Additionally, widespread coastal convection will move inland through the day bringing potential lower restrictions and TS in any of the stronger storms. && .PREV DISCUSSION [407 AM EDT]... .NEAR TERM [Through Tonight]... One last day of widespread showers and storms, especially across our coastal locations, is expected for today. Similar to the last few days, the greatest coverage and rainfall amounts is anticipated to be across the immediate coastal zones where the greatest instability and low level convergence along a weak warm front is anticipated. The upper level trough that's been driving these round of showers will be in the process of weakening today and will move east out of the region by the evening hours. As this occurs, we'll see decreasing coverage of storms as instability decreases and the primary upper level support begins to move away. The main concerns through this afternoon will continue to revolve around the threat for flooding and flash flooding. With precipitable waters of 2 to 2.25 inches expected, and the potential for training convection in our coastal areas, rainfall totals could again quickly add up in locations. Widespread rainfall totals will be around 1 to 3 inches along the immediate coast and taper off to around 1 inch across I-10. Amounts of less than an inch are anticipated across AL/GA. The flood watch was left intact for this afternoon despite the lower-than-forecast rainfall totals we have observed the last few days along the I-10 corridor. While these locations have only seen around 0.5 - 1 inches of rain west of Tallahassee, and 1 to 2 inches east of Tallahassee, the higher end potential of 2 to 4 inches in any stronger storms and training convection still remains possible across the watch area in isolated areas. It's still quite possible that abundant morning convection somewhat limits the potential for these heavier amounts inland. For our coastal areas, the upper end possibilities are a little higher due to the better meteorological setup. Additional amounts of 3 to 6 inches can't be ruled out in isolated areas. With much of the ground quite saturated across our coastal zones , a flooding threat will likely develop quickly in response to heavier rainfall and slower moving storms. Please be sure to monitor local radar trends in the weather and local officials through the afternoon. .SHORT TERM [Monday Through Wednesday]... The upper trough currently trailing south from the Upper Mississippi Valley will continue east across the Great Lakes region through Tuesday, exiting northeast from there on Wednesday. A weak trailing upper trough will help push a cold front through our Alabama and Georgia counties on Monday, limping south through our Florida counties and into the far northern Gulf on Tuesday. In advance of the front on Monday, the pre-frontal air mass will be characterized by PW values of 1.6-1.8 inches, which is sufficient for deep, moist convection. Moderate instability and about 15-20 knots of deep layer shear in southwest flow will exist. The southwest flow will still allow morning showers and thunderstorms to form over the 85-86 degree Gulf waters and push onshore into our FL counties. As the front reaches our AL and GA counties on Monday afternoon and encounters this air mass, inland convection will develop closer to the front on its southward journey. The front will limp just offshore into the Gulf on Tuesday. Well behind the front over AL and GA, the air mass will dry out. PW values will drop well below 1 inch, and surface dewpoints will dry out into the very comfortably un-muggy 50s. Further south over FL, a lesser degree of drying will take place. The front will get mixed in with the afternoon seabreeze, so an isolated shower or thunderstorm is still possible along the seabreeze front on Tuesday afternoon. It should be pinned fairly close to the coast, so low rain chances will be confined south of I-10. The story on Wed will be similar. Along and NW of a PAM-TLH-VAD line, the air will be pleasantly dry, and the forecast will lack convection. As you work south from there, moisture gets increasingly deep, and rain chances reflect that. .LONG TERM [Wednesday Night Through Sunday]... The front will dissipate on Wednesday night and Thursday. Surface high pressure over the Great Lakes will bridge south, bringing a turn to easterly flow. A return of modified maritime air will return off the Atlantic. PW values will climb into the 1.5-1.7 inch range, and surface dewpoints will climb back into the upper 60s to near 70 from late Thursday on. Coverage of showers and thunderstorms will rise back into scattered territory over the course of Thu and Fri, which is fairly typical in mid-September. This setup will continue through next weekend. When the next 7 days are taken as a whole, we will exit the current heavy rain pattern and see our first taste of fall. At our latitude, this entails a brief foray with a drier air mass and a reminder of what life is like outside of the hot, wet blanket that we have endured all summer. The drier air will support better radiational cooling for a few nights. There will be a few pleasantly cool mornings in the 60s, especially from Tuesday through Thursday mornings. Enjoy! .MARINE... Buoys 42039 and 42036 are observing 5- and 4-foot seas respectively, owing to the long fetch of southerly breezes over the eastern Gulf. Southerly breezes will become southwesterly over the course of today and tonight, and the fetch will shorten. This will allow seas to slowly subside. From CWF synopsis...Low pressure over the north-central Gulf will get absorbed on Monday into a cold front that will slip south through Alabama and Georgia. That front will arrive over the northern Gulf on Tuesday, bringing a shift to northerly breezes. The front will then turn up stationary through Wednesday. High pressure over the Great Lakes will bridge south across the waters on Thursday, bringing a freshening easterly breeze. .FIRE WEATHER... Humid and wet conditions, especially for coastal locations, will remain in place this afternoon. This will keep fire weather concerns low. Only concerns for today are low dispersions. Little change is expected through Monday. Then late Monday, a cold front will slip south through our Alabama and Georgia districts, limping into the Gulf on Tuesday. A shift to northerly breezes is expected. A significant drop in daytime relative humidity is forecast on Tuesday and Wednesday, with the biggest drop over our Alabama, Georgia, and Panhandle districts. .HYDROLOGY... We now enter Day 3 of this ongoing heavy rain event. So far, the heaviest rain has been confined to coastal communities from Panama City eastward. There is little more than one more day left to receive hydrologically significant rainfall, so the prospects for riverine flooding are decreasing. There is still a small chance of minor flooding on the Ochlockonee and Withlacoochee Rivers, but it would take well over 2 inches of rain in these basins to send the rivers out of their banks. This is now very unlikely but cannot yet be ruled out. Otherwise, the Flood Watch will continue as is until the end of today. Additional heavy rain of 2 to 4 inches is possible in the same coastal communities that have gotten such heavy rain in recent days. Given saturated soils and the current vulnerability to additional rainfall along the coast, continuing the Flood Watch is wise. Pockets of heavy rainfall are possible today as far inland as I-10. On Monday, there could still be some heavy rain along the Nature Coast and Lower Suwanee Valley. Beyond Monday, no hydrologically significant rain is expected. Therefore, no additional flooding is expected through next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 85 73 87 70 87 / 70 40 70 30 20 Panama City 86 74 87 70 87 / 80 50 30 30 10 Dothan 84 71 85 64 83 / 60 20 50 20 0 Albany 85 72 86 67 84 / 70 30 50 20 0 Valdosta 85 73 86 70 86 / 80 30 70 20 20 Cross City 88 74 88 72 89 / 70 60 80 40 40 Apalachicola 85 75 85 72 85 / 90 70 60 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Haner LONG TERM...Haner AVIATION...Dobbs MARINE...Haner FIRE WEATHER...Dobbs HYDROLOGY...Haner
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:35 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 19 hr |
| Sep 11, 5:58 AM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Sep 11, 6:13 AM CDT | Special Marine Warning | TAE | 92 min | |
| Sep 11, 6:54 AM CDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Sep 11, 7:11 AM CDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Sep 11, 7:40 AM CDT | Special Marine Warning | TAE | 65 min | |
| Sep 11, 8:33 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 8:53 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 9:03 AM CDT | Special Marine Warning | TAE | 57 min | |
| Sep 11, 9:34 AM CDT | Special Weather Statement | TAE | Calhoun | 41 min |
| Sep 11, 9:36 AM CDT | Areal Flood Advisory | TAE | Calhoun, Gulf | 114 min |
| Sep 11, 9:45 AM CDT | Flash Flood Warning | TAE | Calhoun, Gulf | 3 hr |
| Sep 11, 9:55 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 25 min |
| Sep 11, 10:13 AM CDT | Special Marine Warning | TAE | 32 min | |
| Sep 11, 10:25 AM CDT | Special Weather Statement | TAE | Gulf | 50 min |
| Sep 11, 10:47 AM CDT | Special Marine Warning | TAE | 88 min | |
| Sep 11, 10:51 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 39 min |
| Sep 11, 10:53 AM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Sep 11, 11:25 AM CDT | Areal Flood Advisory | TAE | Gulf, Liberty | 2 hr |
| Sep 11, 11:29 AM CDT | Special Weather Statement | TAE | Liberty | 46 min |
| Sep 11, 11:34 AM CDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Sep 11, 11:56 AM CDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 12:15 PM CDT | Special Weather Statement | TAE | Leon | 30 min |
| Sep 11, 12:24 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 11, 12:33 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 42 min |
| Sep 11, 1:00 PM CDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Sep 11, 1:15 PM CDT | Special Weather Statement | TAE | Jefferson, Madison | 45 min |
| Sep 11, 2:05 PM CDT | Special Weather Statement | TAE | Madison | 55 min |
| Sep 11, 2:44 PM CDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 5:53 PM CDT | Special Marine Warning | TAE | 67 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.